Alert archive / Louisiana / Flash Flood Warnings in 2012
Flash Flood Warning 54, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood warning at Aug 29, 2012, 12:34 PM CDT for 4 parishes in Louisiana. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 29, 2012, 12:34 PM CDT (17:34 UTC)
- Expired
- Aug 29, 2012, 3:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Jefferson Parish, LA, Orleans Parish, LA, Saint Charles Parish, LA, Saint John the Baptist Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 29, 1:33 PM CDT | FLASH FLOOD | Laplace, LA | UP TO 3 FEET OF WATER IN HOMES IN THE LAPLACE AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 59 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 5.6 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 625 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 465 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 298 m²/s²
- 0-3 km storm-relative helicity
- 338 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 8.7
The text
As transmitted, in the capitals the NWS used until 2016.
863
WGUS54 KLIX 291734
FFWLIX
LAC051-071-089-095-292030-
/O.NEW.KLIX.FF.W.0054.120829T1734Z-120829T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1234 PM CDT WED AUG 29 2012
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN JEFFERSON PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITIES OF...TIMBERLANE...METAIRIE...MARRERO...
KENNER...HARVEY...AVONDALE...
SOUTHWESTERN ORLEANS PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITY OF NEW ORLEANS...
NORTHERN ST. CHARLES PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITY OF HAHNVILLE...
ST. JOHN THE BAPTIST PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITIES OF...RESERVE...LAPLACE...
* UNTIL 330 PM CDT
* AT 1226 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
VERY HEAVY RAIN FROM HURRICANE ISAAC OCCURRING ACROSS THE WARNED
AREA. WATER IS NOW BEING REPORTED IN SOME HOMES IN LAPLACE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 2990 9055 2989 9065 3003 9069 3022 9063
3023 9057 3018 9057 3018 9049 3028 9042
3030 9032 3018 9042 3009 9041 3003 9018
3007 8996 2999 8993 2998 8999 2995 9001
2987 8991 2990 8996 2987 9005 2986 9049
$$
DUNN1 follow-up statement
129
WGUS74 KLIX 292032
FFSLIX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
332 PM CDT WED AUG 29 2012
LAC051-071-089-095-292041-
/O.EXP.KLIX.FF.W.0054.000000T0000Z-120829T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ST. JOHN THE BAPTIST LA-ST. CHARLES LA-ORLEANS LA-JEFFERSON LA-
332 PM CDT WED AUG 29 2012
...THE FLASH FLOOD WARNING HAS EXPIRED FOR NORTHERN JEFFERSON...
SOUTHWESTERN ORLEANS...NORTHERN ST. CHARLES AND ST. JOHN THE BAPTIST
PARISHES...
MODERATE RAINFALL WILL CONTINUE THROUGH THE EVENING HOURS HOWEVER
THE THREAT FOR FLASH FLOODING HAS DIMINISHED. FLOODING FROM STORM
SURGE WILL CONTINUE IN LOW LYING AREAS. INTERSTATE 10 IN LAPLACE
HAS BEEN COVERED BY FLOODING AND IS CLOSED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CDT WEDNESDAY
AFTERNOON FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
LAT...LON 2990 9055 2989 9065 3003 9069 3022 9063
3023 9057 3018 9057 3018 9049 3028 9042
3030 9032 3018 9042 3009 9041 3003 9018
3007 8996 2999 8993 2998 8999 2995 9001
2987 8991 2990 8996 2987 9005 2986 9049
$$
DUNNWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Aug 29, 5:04 AM CDT, 7 hours 30 minutes earlier.
Area forecast discussion, Aug 29, 5:04 AM CDT, 7 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
504 AM CDT WED AUG 29 2012
.DISCUSSION...
HURRICANE ISAAC CONTINUES TO BATTER SOUTHEAST LOUISIANA. WE HAVE
NUMEROUS REPORTS OF FLOODING AND EXPECT THE FLOODING RAINS TO
CONTINUE THROUGH THE REST OF THE DAY INTO TOMORROW AS WELL. LATEST
INFORMATION ON HURRICANE ISAAC...MAXIMUM SUSTAINED WINDS OF 80 MPH
MOVING WNW AT 8 MPH. HURRICANE ISAAC WILL TAKE HIS TIME EXITING
THE AREA. EXPECT HEAVY FLOODING RAIN AND DAMAGING WINDS ON THE
ORDER OF 70 TO 80 MPH AND SOME HIGHER GUSTS. THE TORNADO THREAT
REMAINS ELEVATED AS QUICK SPIN UP TORNADOES COULD OCCUR AT ANYTIME
THROUGHOUT THE DAY. FOR MORE INFORMATION SEE HURRICANE LOCAL
STATEMENT AND LATEST NATIONAL HURRICANE CENTER FORECAST.
A DRYING TREND IS EXPECTED TO TAKE HOLD BEGINNING THURSDAY NIGHT
THROUGH THE WEEKEND AS A LARGE UPPER LEVEL RIDGE BUILDS IN OVER
THE EAST- CENTRAL PART OF THE COUNTRY. ABOVE NORMAL TEMPERATURES
WITH BELOW NORMAL POPS EXPECTED FROM THE WEEKEND INTO EARLY NEXT
WEEK.
&&
.AVIATION...
HAZARDOUS WEATHER CONDITIONS EXPECTED TO CONTINUE THROUGH THE
FORECAST PERIOD. 11
&&
.MARINE...
TROPICAL STORM TO HURRICANE CONDITIONS WILL REMAIN OVER THE ENTIRE
COASTAL FORECAST AREA TODAY. FOR MORE INFORMATION SEE COASTAL
WATERS FORECAST AND HURRICANE LOCAL STATEMENT. 13/MH
.DECISION SUPPORT...
DSS CODE...RED.
DEPLOYED...DEPLOYED TO GOHSEP...MISSISSIPPI CRISIS ACTION CENTER AND
NEW ORLEANS EOC.
ACTIVATION...DEPLOYMENTS ABOVE WERE ACTIVATED.
ACTIVITIES...MONITORING HURRICANE STORM ISAAC.
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR AND/OR
DIRECT TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 82 75 84 74 / 100 100 90 70
BTR 84 76 85 75 / 100 90 90 70
ASD 84 78 86 77 / 100 100 90 50
MSY 85 78 88 78 / 100 90 90 50
GPT 84 78 86 78 / 100 90 80 50
PQL 84 76 86 78 / 100 90 70 50
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH UNTIL 7 AM THURSDAY FOR THE FOLLOWING ZONES:
ASCENSION...ASSUMPTION...EAST BATON ROUGE...EAST
FELICIANA...IBERVILLE...LIVINGSTON...LOWER
JEFFERSON...LOWER LAFOURCHE...LOWER PLAQUEMINES...LOWER ST.
BERNARD...LOWER TERREBONNE...NORTHERN
TANGIPAHOA...ORLEANS...POINTE COUPEE...SOUTHERN
TANGIPAHOA...ST. CHARLES...ST. HELENA...ST. JAMES...ST.
JOHN THE BAPTIST...ST. TAMMANY...UPPER JEFFERSON...UPPER
LAFOURCHE...UPPER PLAQUEMINES...UPPER ST. BERNARD...UPPER
TERREBONNE...WASHINGTON...WEST BATON ROUGE...AND WEST
FELICIANA.
HURRICANE WARNING UNTIL 9 PM MONDAY FOR THE FOLLOWING ZONES:
ASCENSION...ASSUMPTION...LIVINGSTON...LOWER
JEFFERSON...LOWER LAFOURCHE...LOWER PLAQUEMINES...LOWER ST.
BERNARD...LOWER TERREBONNE...NORTHERN
TANGIPAHOA...ORLEANS...SOUTHERN TANGIPAHOA...ST.
CHARLES...ST. JAMES...ST. JOHN THE BAPTIST...ST.
TAMMANY...UPPER JEFFERSON...UPPER LAFOURCHE...UPPER
PLAQUEMINES...UPPER ST. BERNARD...UPPER TERREBONNE...AND
WASHINGTON.
TROPICAL STORM WARNING UNTIL 9 PM MONDAY FOR THE FOLLOWING
ZONES: EAST BATON ROUGE...EAST
FELICIANA...IBERVILLE...POINTE COUPEE...ST. HELENA...WEST
BATON ROUGE...AND WEST FELICIANA.
GM...HURRICANE WARNING UNTIL 9 PM MONDAY FOR THE FOLLOWING ZONES:
BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS FROM
BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
RIVER OUT 20 NM...COASTAL WATERS FROM STAKE ISLAND LA TO
THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60
NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...LAKE
BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
MISSISSIPPI SOUND.
MS...FLASH FLOOD WATCH UNTIL 7 AM THURSDAY FOR THE FOLLOWING ZONES:
AMITE...HANCOCK...HARRISON...JACKSON...PEARL
RIVER...PIKE...WALTHALL...AND WILKINSON.
TROPICAL STORM WARNING UNTIL 9 PM MONDAY FOR THE FOLLOWING
ZONES: AMITE...PIKE...WALTHALL...AND WILKINSON.
HURRICANE WARNING UNTIL 9 PM MONDAY FOR THE FOLLOWING ZONES:
HANCOCK...HARRISON...JACKSON...AND PEARL RIVER.
GM...HURRICANE WARNING UNTIL 9 PM MONDAY FOR THE FOLLOWING ZONES:
BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS FROM
BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
RIVER OUT 20 NM...COASTAL WATERS FROM STAKE ISLAND LA TO
THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60
NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...LAKE
BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
MISSISSIPPI SOUND.
&&Hazardous weather outlook, Aug 29, 11:15 AM CDT, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1115 AM CDT WED AUG 29 2012 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-301615- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 1115 AM CDT WED AUG 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT HURRICANE ISAAC WILL CONTINUE TO EFFECT THE AREA. EXPECT TROPICAL STORM FORCE WINDS WITH GUSTS TO HURRICANE FORCE TO CONTINUE THROUGHOUT THE DAY. WE HAVE RECEIVED REPORTS OF WIND GUSTS OF 80 MPH AND GREATER. EXPECT FLOODING RAINFALL ON THE ORDER OF 2 TO 3 INCHES PER HOUR TODAY. TORNADOES WILL ALSO BE A THREAT TODAY. WE URGE PEOPLE TO STAY INDOORS AND DO NOT TRAVEL TODAY. FOR MORE INFORMATION SEE THE HURRICANE LOCAL STATEMENT AND NATIONAL HURRICANE CENTER FORECAST. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HURRICANE ISAAC SHOULD BE MOVING OUT OF THE REGION BY LATE THURSDAY. SOME LINGERING EFFECT FROM ISAAC WILL STILL BE POSSIBLE ON THURSDAY. WE SHOULD BEGIN TO DRY OUT BY FRIDAY. A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THROUGH 7 AM THURSDAY. 10 TO 15 INCHES OF RAINFALL POSSIBLE WITH LOCALLY UP TO 20 INCHES AS ISAAC SLOWLY DRAGS NORTHWESTWARD ACROSS SOUTHERN LOUISIANA THROUGH THIS AFTERNOON. A TORNADO WATCH REMAINS IN AFFECT UNTIL 4 PM CDT TODAY FOR PORTIONS OF EXTREME SOUTHEASTERN LOUISIANA AND PARTS OF EXTREME SOUTHERN MISSISSIPPI. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF AMATEUR RADIO WEATHER NETWORKS WILL BE NEEDED THROUGH THURSDAY MORNING. GP
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 8:54 PM CDT | River Flood Warning | LIX | Tangipahoa | 7 days |
| Aug 28, 9:02 PM CDT | River Flood Warning | LIX | Saint Tammany | 6 days |
| Aug 28, 9:08 PM CDT | River Flood Warning | LIX | Saint Tammany | 4 days |
| Aug 28, 9:25 PM CDT | River Flood Warning | LIX | Washington | 5 days |
| Aug 28, 9:31 PM CDT | River Flood Warning | LIX | Saint Tammany | 8 days |
| Aug 28, 9:37 PM CDT | River Flood Warning | LIX | Saint Tammany, Washington | 11 days |
| Aug 28, 9:43 PM CDT | River Flood Warning | LIX | Saint Tammany | 13 days |
| Aug 29, 12:57 AM CDT | Flash Flood Warning | LIX | Jefferson, Orleans, Plaquemines, Saint Bernard, Saint Charles | 6 hr |
| Aug 29, 4:02 AM CDT | Flash Flood Warning | LIX | Plaquemines | 6 hr |
| Aug 29, 6:54 AM CDT | Flash Flood Warning | LIX | Jefferson, Orleans, Saint Bernard, Saint Charles | 3 hr |
| Aug 29, 9:15 AM CDT | Tornado Warning | LIX | Washington | 11 min |
| Aug 29, 10:11 AM CDT | Areal Flood Warning | LIX | Plaquemines | 12 hr |
| Aug 29, 12:26 PM CDT | Special Marine Warning | LIX | 64 min | |
| Aug 29, 1:31 PM CDT | Special Marine Warning | LIX | 29 min | |
| Aug 29, 1:51 PM CDT | Flash Flood Warning | LIX | Saint Tammany, Washington | 3 hr |
| Aug 29, 1:53 PM CDT | Flash Flood Warning | LIX | Ascension, East Baton Rouge, Livingston, Tangipahoa | 3 hr |
| Aug 29, 4:44 PM CDT | Flash Flood Warning | LIX | Saint Tammany, Washington | 3 hr |
| Aug 29, 6:01 PM CDT | Flash Flood Warning | LIX | Lafourche, Saint Charles, Saint John the Baptist | 3 hr |
Nearby
Flash Flood Warnings in Louisiana, 2012Every flash flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.